MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PCH OVAL STR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PCH OVAL STR; ACCESSORIES,ARTHROSCOPIC
Model Number 7207201
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 05/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, when the meniscus was being repaired with the punch, the punch head broke and was stuck in the posterior corner of the patient's knee joint cavity.The broken piece was removed with other instruments.It is unknown if the procedure was successfully completed.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Complaint internal reference: case-2020-00024108-1.The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found: ¿ as with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.¿ do not use these instruments as levers for manipulating hard tissue or bone.Excessive force should not be applied to the instrument when manipulating soft tissue, bone, or hard objects.Misuse of these instruments may result in bent distal tips or jaws; and dull or uneven cutting edges a relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
PCH OVAL STR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10807098
Report Number1219602-2020-01793
Device Sequence Number14497453
Product Code NBH
UDI-Device Identifier03596010253521
UDI-Public03596010253521
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7207201
Device Catalogue Number7207201
Device Lot Number50796653
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date11/08/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;